Alert archive / Iowa / Tornado Warnings in 2024

Tornado Warning 56, NWS Des Moines, IA

May 24, 20244 counties in Iowa

NWS Des Moines, IA issued this tornado warning at May 24, 2024, 3:25 AM CDT for 4 counties in Iowa. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2024, 3:25 AM CDT (08:25 UTC)
Expired
May 24, 2024, 3:50 AM CDT
In force
25 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Audubon County, IA, Carroll County, IA, Crawford County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 112 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 4:00 AM CDTTSTM WND GST 632 S Willey, IAPWS KIACARRO39.
May 24, 4:00 AM CDTTSTM WND GST 632 S Willey, IAPWS KIACARRO39.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:44 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2024-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2024-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2328 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

410 
WFUS53 KDMX 240825
TORDMX
IAC009-027-047-077-240915-
/O.NEW.KDMX.TO.W.0056.240524T0825Z-240524T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
325 AM CDT Fri May 24 2024

The National Weather Service in Des Moines  has issued a

* Tornado Warning for...
  Northwestern Guthrie County in west central Iowa...
  Northern Audubon County in west central Iowa...
  Southeastern Crawford County in west central Iowa...
  Southwestern Carroll County in west central Iowa...

* Until 415 AM CDT.

* At 325 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Irwin, or 12 miles northwest of Audubon, moving
  northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Gray around 330 AM CDT.
  Manning and Templeton around 335 AM CDT.
  Dedham around 345 AM CDT.

Other locations impacted by this tornadic thunderstorm include Gray,
Arcadia, Templeton, Dedham, Manilla, Manning Municipal Airport,
Halbur, Aspinwall, and Westside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4214 9502 4184 9469 4171 9509 4186 9510
      4187 9536
TIME...MOT...LOC 0825Z 238DEG 42KT 4179 9515 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

REV
2 follow-up statements
080 
WWUS53 KDMX 240847
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
347 AM CDT Fri May 24 2024

IAC009-027-047-077-240915-
/O.CON.KDMX.TO.W.0056.000000T0000Z-240524T0915Z/
Guthrie IA-Audubon IA-Crawford IA-Carroll IA-
347 AM CDT Fri May 24 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR
NORTHWESTERN GUTHRIE...NORTHERN AUDUBON...SOUTHEASTERN CRAWFORD AND
SOUTHWESTERN CARROLL COUNTIES...

At 347 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Dedham, or 9 miles south of Carroll, moving
northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Dedham around 350 AM CDT.

Other locations impacted by this tornadic thunderstorm include Gray,
Arcadia, Templeton, Dedham, Manning Municipal Airport, Halbur, and
Westside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4214 9502 4184 9469 4171 9509 4186 9510
      4204 9514
TIME...MOT...LOC 0847Z 238DEG 42KT 4193 9485 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

REV
754 
WWUS53 KDMX 240850
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
350 AM CDT Fri May 24 2024

IAC009-027-047-077-240900-
/O.CAN.KDMX.TO.W.0056.000000T0000Z-240524T0915Z/
Guthrie IA-Audubon IA-Crawford IA-Carroll IA-
350 AM CDT Fri May 24 2024

...THE TORNADO WARNING FOR NORTHWESTERN GUTHRIE...NORTHERN AUDUBON...
SOUTHEASTERN CRAWFORD AND SOUTHWESTERN CARROLL COUNTIES IS
CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
west central Iowa.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Des Moines .

LAT...LON 4214 9502 4184 9469 4171 9509 4186 9510
      4204 9514
TIME...MOT...LOC 0848Z 238DEG 42KT 4195 9481 

$$

REV

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at May 24, 2:47 AM CDT, 38 minutes earlier. Its key messages:

  • Severe storms expected this morning with the primary risks being damaging winds, large hail and a few tornadoes
  • Heavy rainfall in a short period of time may lead to flash flooding with the storms this morning.
  • More chances for strong to severe storms into Saturday night/early Sunday along with heavy rainfall.
Area forecast discussion, May 24, 2:47 AM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
247 AM CDT Fri May 24 2024

.KEY MESSAGES...

- Severe storms expected this morning with the primary risks
  being damaging winds, large hail and a few tornadoes

- Heavy rainfall in a short period of time may lead to flash
  flooding with the storms this morning.

- More chances for strong to severe storms into Saturday
  night/early Sunday along with heavy rainfall.

&&

.DISCUSSION...
Issued at 247 AM CDT Fri May 24 2024

Impressive warm advection and moisture transport northward into the
state early this morning on a rather intense low level jet.  This is
allowing rather rapid destabilization across much of the forecast
area with MUCAPES rising an impressive 2000 J/KG across western
Iowa.  Convection in Nebraska has continued to organize over the
past few hours with a QLCS now moving through eastern Nebraska. CAM
output indicates the convection moves eastward into Iowa along the
instability gradient with the line accelerating into the state.
Damaging winds are expected with the surging bowing segments with
gusts of 60kts+ possible.  The 0-3km shear vector is 30-35kts and
generally perpendicular to the line, therefore embedded QLCS
tornadoes will be possible as well.  The line is expected to
traverse the forecast area with 4-5 hours with the bulk of the
severe activity done by 8 to 9 am this morning.  However, the
boundary remains farther west with redevelopment expected near the
boundary given the strong forcing from the nearby upper system. This
convection is expected to persist ahead of the boundary into the
early afternoon but ends with the passage of the front.  Some
concerns for excessive rainfall also exists given our recent wetness
and will be monitoring closely for any necessary headlines.
Ohterwise, breezy west winds are forecast on the backside of the
boundary with increasing subsidence and decent mixing.

The departure of the system to the east by this evening leaves high
pressure across the state.  Winds decouple quickly this evening with
light and variable winds overnight and clear skies.  However, warm
advection renews in western Iowa after midnight with increasing
southwest flow aloft ahead of the next system passing through the
intermountain west.  Temperatures in the west are likely to become
steady overnight as the winds become light southerly on the backside
of the high.  The warm advection persists through Saturday with
clouds increasing.  However, the big surge in theta-e advection
arrives Saturday evening as the shortwave passes through the Plains
and forcing intensifies.  A low level jet intensifies to 50kts+
across KS/MO pointing into Iowa.  Convection is expected to develop
and spread into southern and central Iowa on Saturday evening with
additional threat of heavy rainfall and some severe storms as well.

Into later periods, shortwaves dropping southeast into the region
into the early portion of the week bring additional chances of
precipitation along with keeping temperatures at or below normal
into the start of the week.  Upper ridging slides into the central
United States toward the middle and later half of the work week with
warming temperatures and possibly a brief break from the wet
weather.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1240 AM CDT Fri May 24 2024

Showers and thunderstorms are expected overnight into Friday
morning with MVFR to locally IFR conditions in and around
thunderstorms. Locally strong winds are also expected with the
storms as well with fast movement to the east. The convection is
expected to continue ahead of front in the morning with the
precipitation ending by afternoon as a front pushes through the
state. Strong west winds are expected on Friday afternoon in the
wake of the front before rapidly decoupling on Friday evening
becoming light by the end of the period.

&&

.HYDROLOGY...
Issued at 247 AM CDT Fri May 24 2024

Both short-term (flash flooding) and longer-term (river flooding)
hydro concerns will continue over the next few days due to the
combination of current hydrologic conditions and QPF.

The evolving QLCS is likely to bring heavy rainfall to portions
of central Iowa this morning with a quick shot of precipitation
as the system passes through the area. However, convection prior
and then redevelopment along the boundary into the morning and
early afternoon may lead to flash flooding. Current 1 hour
guidance is generally from 1.3"-2.0" across much of central and
northern Iowa and have included much of the particularly wet
areas within the watch.

River flooding is more of a concern especially regarding how the
forecast rainfall will affect already high river levels. River
flooding continues or is forecast across portions of the Cedar,
Iowa, Skunk, Des Moines and Raccoon River basins as well as their
tributaries. Moderate flooding is occurring along portions of the
Iowa River as well as Black Hawk Creek in northeast. The latest
river forecasts updated this morning take into account 24 hrs of QPF
ending Friday morning. Additional QPF is in the forecast beyond
Friday morning. Looking beyond 24 hrs using our QPF ensemble
hydrographs and Hydrologic Ensemble Forecast System (HEFS), the most
likely scenario in most places is that the rain over the next
several days will slow the fall of area rivers and possibly result
in secondary crests. Those secondary crests would be lower than the
levels we are presently seeing except for portions of the Iowa River
and the South Skunk River across the eastern CWA where a long, broad
crest is expected. That is due mainly to the timing of crests
working their way down both rivers combined with runoff from future
rainfall. Along both rivers the broad crests may extend well into
the Memorial Day weekend before the river levels begin falling.

In the Des Moines area as well as the Eddyville/Ottumwa areas, river
levels on the Des Moines River are affected heavily by the
Saylorville and Lake Red Rock reservoirs operated by the U.S. Army
Corps of Engineers (USACE). Coordination with the USACE indicates
they plan to adjust (minimize) outflows from the reservoirs to try
to minimize flooding issues downstream. Having said that, minimizing
outflows will result in building pool elevations more quickly on the
lakes. As a result, we will see decent rises on both Saylorville and
Lake Red Rock again. The rises on Saylorville will likely be similar
to what we saw in the last event but they will be higher on Lake Red
Rock. In the last event Lake Red Rock crested around 747 ft but with
this event it is expected to go to around 754-755 ft. Those
forecasts may change going forward due to the actual rainfall
amounts.

If the rainfall comes in higher than forecast then we would see
long, broad crests at more locations in our CWA and higher secondary
crests. We will continue monitoring.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 PM CDT this afternoon for IAZ005-015>017-
023>028-033>039-044>050-057>062-070>075.

&&

DISCUSSION...Cogil
AVIATION...Cogil
HYDROLOGY...Zogg/Cogil
Hazardous weather outlook, May 24, 1:50 AM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
150 AM CDT Fri May 24 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-250700-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
150 AM CDT Fri May 24 2024

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and Tonight

Widespread thunderstorm will continue over the region early today.
An enhanced risk of severe storms continues to central Iowa early
this morning with a surrounding slight risk across eastern Iowa.

This afternoon the focus for some severe storms will shift into
eastern Iowa. Large hail, damaging thunderstorm winds, and a few
tornadoes are possible. Locally heavy rainfall from a few of the
storms may lead to localized renewed ponding of water or local
runoff and a small risk of flash flooding early today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Other chances for storms are in the forecast for Saturday night
into Sunday and Monday. There is a small risk of strong to severe
storms Saturday night into Sunday morning over the south. Some
lingering showers and thunderstorms will be possible into Monday
and again by late Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed briefly early this morning and possibly
again later Saturday night into early Sunday.

REV

In the hours before

Special weather statement, May 24, 1:59 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Des Moines IA
159 AM CDT Fri May 24 2024

IAZ023-034-035-240730-
Calhoun IA-Webster IA-Pocahontas IA-
159 AM CDT Fri May 24 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WEBSTER...
SOUTHEASTERN POCAHONTAS AND CALHOUN COUNTIES THROUGH 230 AM CDT...

At 158 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake City, or 6 miles south of Rockwell City, moving north at 35 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rockwell City, Lake City, Manson, South Twin Lake, North Twin Lake,
Pomeroy, Lohrville, Twin Lakes, Barnum, Knierim, Rinard, Jolley, Twin
Lakes State Park, and Rockwell City Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4265 9471 4255 9434 4221 9455 4221 9467
      4224 9478
TIME...MOT...LOC 0658Z 196DEG 32KT 4230 9465

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Jimenez
Local storm report, May 24, 2:17 AM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
217 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     Hail             Rockwell City           42.40N 94.63W
05/24/2024  E1.00 Inch       Calhoun            IA   Trained Spotter

            Spotter submitted photo of quarter sized
            hail in Rockwell City. Time estimated from
            radar.

&&

AJJ
Special weather statement, May 24, 2:55 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Des Moines IA
255 AM CDT Fri May 24 2024

IAZ072-083>085-093>096-240845-
Appanoose IA-Clarke IA-Lucas IA-Wayne IA-Ringgold IA-Madison IA-
Monroe IA-Decatur IA-
255 AM CDT Fri May 24 2024

...STRONG THUNDERSTORMS WILL IMPACT LUCAS...SOUTHWESTERN MONROE...
DECATUR...SOUTHEASTERN MADISON...WAYNE...EASTERN RINGGOLD...WESTERN
APPANOOSE AND CLARKE COUNTIES THROUGH 345 AM CDT...

At 255 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles west of Leon to 6
miles southeast of Corydon. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Osceola, Chariton, Leon, Corydon, Lamoni, Rathbun Lake, Lakeside
Casino, Murray, Seymour, Russell, Allerton, Humeston, Mystic,
Kellerton, Grand River, Van Wert, Lineville, Lucas, Garden Grove, and
Davis City.

This includes Interstate 35 between mile markers 1 and 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
south central Iowa.

&&

LAT...LON 4090 9403 4090 9401 4118 9400 4109 9284
      4058 9303 4057 9407
TIME...MOT...LOC 0755Z 207DEG 40KT 4076 9389 4070 9322

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 1:59 AM CDTSpecial Weather StatementDMXCalhoun31 min
May 24, 2:25 AM CDTFlood WatchDMXAdair, Audubon, Black Hawk, Boone, Bremer, Butler and 30 more14 hr
May 24, 2:31 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello59 min
May 24, 2:55 AM CDTSpecial Weather StatementDMXClarke, Decatur, Lucas, Monroe, Wayne50 min
May 24, 3:07 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXAdair, Adams, Audubon, Calhoun, Carroll, Cass and 6 more53 min
May 24, 3:18 AM CDTTornado WarningDMXAdair, Adams, Cass42 min
May 24, 3:26 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Wayne49 min
May 24, 3:37 AM CDTTornado WarningDMXDecatur, Lucas, Wayne23 min
May 24, 3:42 AM CDTTornado WarningDMXAudubon, Cass, Greene, Guthrie33 min
May 24, 3:44 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXClarke, Lucas, Marion, Warren46 min
May 24, 3:46 AM CDTSevere Thunderstorm WarningDMXWapello8 min
May 24, 3:56 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Audubon, Boone, Calhoun, Carroll and 12 more49 min
May 24, 4:00 AM CDTTornado WarningDMXLucas, Monroe, Wayne30 min
May 24, 4:00 AM CDTTornado WarningDMXCass, Dallas, Guthrie30 min
May 24, 4:10 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXLucas, Marion, Monroe, Wayne50 min
May 24, 4:14 AM CDTTornado WarningDMXBoone, Dallas, Greene, Guthrie31 min
May 24, 4:18 AM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto, Pocahontas42 min
May 24, 4:18 AM CDTTornado WarningDMXAdair, Dallas, Madison27 min
May 24, 4:21 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXAdair, Clarke, Lucas, Madison, Union, Warren39 min
May 24, 4:28 AM CDTTornado WarningDMXBoone, Dallas, Greene, Guthrie, Polk32 min
May 24, 4:35 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer40 min
May 24, 4:40 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Dallas, Greene, Hamilton, Hardin and 8 more50 min
May 24, 4:41 AM CDTTornado WarningDMXBoone, Dallas, Polk, Story34 min
May 24, 4:46 AM CDTTornado WarningDMXBoone, Dallas, Polk, Story44 min
May 24, 4:51 AM CDTSevere Thunderstorm WarningDMXEmmet, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 3 more39 min
May 24, 4:56 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXClarke, Jasper, Lucas, Mahaska, Marion, Monroe and 2 more49 min
May 24, 4:59 AM CDTSevere Thunderstorm WarningDMXLucas, Mahaska, Marion, Monroe46 min
May 24, 5:04 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXBlack Hawk, Bremer56 min
May 24, 5:04 AM CDTTornado Warning Tornado observedDMXJasper, Mahaska, Marion, Polk, Poweshiek, Warren41 min
May 24, 5:09 AM CDTTornado WarningDMXHardin, Marshall, Story36 min
May 24, 5:15 AM CDTTornado WarningDMXJasper, Marshall, Polk, Story23 min
May 24, 5:18 AM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hamilton, Hardin, Jasper and 6 more57 min
May 24, 5:19 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Winnebago and 2 more56 min
May 24, 5:31 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXJasper, Lucas, Mahaska, Marion, Monroe, Poweshiek and 1 more59 min
May 24, 5:32 AM CDTTornado WarningDMXJasper, Mahaska, Marion, Poweshiek43 min
May 24, 5:57 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 4 more50 min
May 24, 6:00 AM CDTTornado WarningDMXMahaska, Poweshiek20 min
May 24, 6:07 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXCerro Gordo, Worth23 min
May 24, 7:42 AM CDTSpecial Weather StatementDMXDecatur, Lucas, Mahaska, Monroe, Wayne93 min
May 24, 11:00 AM CDTRiver Flood WarningDMXPolk24 hr
May 24, 11:00 AM CDTRiver Flood WarningDMXHumboldt62 hr

Nearby

Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.